MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-20
Medical Device Problem Codes Retraction Problem (1536); Improper or Incorrect Procedure or Method (2017); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter, product id fg15150-0615-1s (232500597); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after a pipeline flex with shield technology stent was deployed, resistance was encountered at the distal end of the phenom 27 microcatheter.Specifically, the pushwire/capture coil stuck during retraction so the physician was unable to recapture the pusher wire from the pipeline device.The sleeves of the pipeline wire would not retract into the microcatheter.The product was replaced with a medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, left internal carotid artery (ica) aneurysm with a max diameter of 4 mm and a 4 mm neck diameter.It was noted the patient's vessel tortuosity was minimal.The landing zone arterial diameter was 4.1 mm distally and 4.1 mm proximally.Right femoral artery access vessel diameter was 7 mm.The angiographic result post procedure reported the case went fine and the device looks as it should.The reported device and any accessory devices were not prepared as indicated in the instructions for use (ifu) as the pipeline sleeves were flipped open in a bowl on the back table.The catheter was flushed as indicated in the ifu.The pipeline was used for an approved indication (on-label).The pushwire was rotated during removal.The pushwire / capture coil was stuck at the distal end where the sleeves are attached.The catheter and pushwire were not damaged and the capture coil was not damaged during removal.
 
Additional Manufacturer Narrative
Updated b5, d9.H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The cause of the resistance was attributed to difficulty recapturing the distal end of the device.A continuous catheter flush was administered during the procedure.To complete the procedure, instead of recapturing the wire and pulling it through the microcatheter, the wire was pulled in as far as possible and then withdrawn together with the microcatheter.
 
Additional Manufacturer Narrative
H3 product analysis: drawing(s) referenced: (b)(4) rev.F as found condition: the pipeline flex shield pushiwre and phenom 27 catheter were returned for analysis within shipping box; within plastic bio- pouch; and within an opened pipeline flex and phenom 27 outer cartons and inner pouch.The pipeline flex shield pushwire was returned within the phenom 27 catheter.However, the pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: the pushwire was extending out from catheter hub.In addition, the tip coil and partial sleeves were deployed from catheter distal tip.No bent or kink was found with pushwire.The distal hypotube was found to be slightly stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at ~123.2cm from proximal end.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.Testing/analysis: the pushwire was pushed out from catheter without any issue.The total and usable lengths of phenom 27 catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issue; however, the resistance observed at the damaged location.Conclusion: based on the analysis findings, the pipeline flex and phenom 27 catheter were confirmed to have resistance during re-sheathing and delivery system stuck during retraction as the pipeline flex pushwire and phenom 27 catheter were found to be damaged.Possible causes include patient vessel tortuosity, high force delivery/retrieval, pushwire damage, catheter damage, user does not maintain continuous flush, damage on tip coil/dps sleeves.It was noted the patient's vessel tortuosity was minimal and the catheter was continually flushed with heparanized saline as indicated in the ifu.Which eliminates these factors out as potential causes.From the damages seen on the hypotube (stretching); and catheter (kinking); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex through the phenom 27 catheter against resistance.However, the root cause could not be determined.(nikkhs2 2026-03-08) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24085097
Report Number2029214-2026-00085
Device Sequence Number9684439
Product Code OUT
UDI-Device Identifier00763000449292
UDI-Public(01)00763000449292(17)280619(10)D046670
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-20
Device Catalogue NumberPED2-425-20
Device Lot NumberD046670
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer01/22/2026
03/04/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/13/2026
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown